Alert archive / Nevada / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 33, NWS Reno, NV

July 21, 2008Washoe County, Nevada

NWS Reno, NV issued this severe thunderstorm warning at Jul 21, 2008, 4:39 PM PDT for Washoe County, Nevada. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2008, 4:39 PM PDT (23:39 UTC)
Expired
Jul 21, 2008, 5:15 PM PDT
In force
36 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

County Washoe County, NV

What was reported inside it

TimeReportWhereRemark
Jul 21, 5:05 PM PDTHAIL 0.25Pyramid Lake, NVVERY HEAVY RAINFALL WITH PEA SIZED HAIL REPORTED IN THE PYRAMID LAKE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 11.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2008-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2008-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
1658 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KREV 212340
SVRREV
NVC031-220015-
/O.NEW.KREV.SV.W.0033.080721T2339Z-080722T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
439 PM PDT MON JUL 21 2008

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WASHOE COUNTY IN WESTERN NEVADA...
  THIS INCLUDES PYRAMID LAKE...

* UNTIL 515 PM PDT

* AT 435 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF
  SUTCLIFFE...OR ABOUT 16 MILES SOUTH OF PYRAMID LAKE...AND MOVING
  NORTH AT 28 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SUTCLIFFE AND PYRAMID LAKE BY 450 PM PDT...

BOATERS AND SWIMMERS ON OR NEAR PYRAMID LAKE...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. DONT BE CAUGHT ON THE
WATER IN A THUNDERSTORM PEOPLE IN OR ON WATER ARE MUCH MORE PRONE TO
BEING STRUCK BY DEADLY LIGHTNING. STRONG AND ERRATIC WINDS CAN LEAD
TO BOATS CAPSIZING.

LAT...LON 4017 11978 4021 11949 3988 11939 3990 11972
TIME...MOT...LOC 2339Z 172DEG 37KT 3986 11952

$$

HOHMANN
2 follow-up statements
000 
WWUS55 KREV 220007
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
507 PM PDT MON JUL 21 2008

NVC021-220030-
/O.CON.KREV.SV.W.0034.000000T0000Z-080722T0030Z/
MINERAL NV-
507 PM PDT MON JUL 21 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM PDT
FOR NORTHWESTERN MINERAL COUNTY...

AT 505 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER WEST CENTRAL MINERAL COUNTY...OR ABOUT 43 MILES WEST OF
GABBS...MOVING NORTH AT 16 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT AREAS BETWEEN WALKER LAKE AND 
SCHURZ THROUGH 530 PM PDT. THIS INCLUDES US HIGHWAY 95.

PREPARE NOW FOR HIGH WINDS...HAIL...HEAVY RAIN AND DEADLY LIGHTNING.
DURING A SEVERE THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

LAT...LON 3876 11861 3874 11874 3879 11884 3898 11882
      3897 11875 3897 11874 3897 11867 3896 11866
      3895 11857
TIME...MOT...LOC 0007Z 188DEG 14KT 3880 11872

$$
CS
000 
WWUS55 KREV 220019
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
516 PM PDT MON JUL 21 2008

NVC031-220026-
/O.EXP.KREV.SV.W.0033.000000T0000Z-080722T0015Z/
WASHOE NV-
516 PM PDT MON JUL 21 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WASHOE COUNTY EXPIRES
AT 515 PM PDT...

THE STORMS THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE
WEAKENED. HOWEVER...STRONG THUNDERSTORMS WILL REMAIN IN THE PYRAMID 
LAKE VICINITY THROUGH 600 PM...CAPABLE OF PRODUCING GUSTY 
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

LAKE CONDITIONS WILL REMAIN DANGEROUS. PONDING OF WATER ON ROADS 
WILL CREATE HAZARDOUS DRIVING CONDITIONS. STAY INDOORS UNTIL THE 
STORM MOVES OUT OF THE AREA.

LAT...LON 4017 11978 4021 11949 3988 11939 3990 11972
TIME...MOT...LOC 0008Z 172DEG 37KT 4015 11957

$$

HOHMANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:07 PM PDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jul 21, 2:07 PM PDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
207 PM PDT MON JUL 21 2008

.SHORT TERM...
TSTMS ARE INCREASING IN NUMBER AND POTENTIAL FOR LOCALLY HEAVY
RAINFALL WILL CONTINUE SO FLASH FLOOD WATCH WILL REMAIN
INTACT...WITH A COUPLE OF ADJUSTMENTS TO SHORTEN THE VALID TIME TO
8 PM IN MONO COUNTY AND EXTEND THE THREAT TO 5 AM FOR THE W-CNTRL
NV BASIN. MODEL GUIDANCE IS NOW IN GOOD AGREEMENT THRU TUESDAY AND
IMPROVED QPF FIELDS IN THE 18Z NAM...WHICH RECEIVED DATA FROM OUR
18Z SPECIAL SOUNDING...IS IN LINE WITH CURRENT FORECAST. FIRST
AREA OF ORGANIZED CONVECTION FROM MINERAL-LYON-DOUGLAS COUNTIES
THIS AFTERNOON WILL SPREAD NORTHEAST ACROSS W-CNTRL NV THIS
EVENING...WITH SECOND AREA OF STORMS DEVELOPING LATER TONIGHT
OVER NERN LASSEN AND NWRN NV LATER TONIGHT IN REGION OF ENHANCED
DYNAMICS AND DEFORMATION ZONE AHEAD OF UPPER LOW TRACKING ACROSS
NRN CA.

A FEW LINGERING TSTMS IN FAR NWRN NV-SURPRISE VALLEY SHOULD END
BY MID MORNING TUESDAY AS THE DYNAMICS AND MOISTURE RAPIDLY LIFT
NORTH OF THE OREGON BORDER. VERY DRY AND STABLE AIR MASS WILL
SPREAD ACROSS REGION ON TUESDAY AND END ANY FURTHER THREAT OF
THUNDERSTORMS. MAX TEMPS WILL REMAIN SLIGHTLY BELOW NORMAL IN THE
MARGINALLY COOLER AIR MASS BEHIND THE PASSAGE OF THE EJECTING UPPER
LOW.

FOR WED-THURS...DRY CONDITIONS WILL PREVAIL WITH A WARMING TREND
TO UPPER 90S AND LOWER 100S IN THE WRN NV VALLEYS BY THURSDAY.
SOME HIGH LEVEL MOISTURE SHEARING OFF FROM HURRICANE FAUSTO COULD
BRING AREAS OF CIRRUS OVER PARTS OF THE REGION ON WEDNESDAY...AND
SOME CUMULUS BUILDUPS ARE PROBABLE BY THURSDAY IN THE MINERAL-MONO
CONVERGENCE ZONE BUT WARM AIR ALOFT AND LACK OF SIGNIFICANT
LIFTING MECHANISM WILL INHIBIT TSTM FORMATION BOTH DAYS. MJD

.LONG TERM...FRIDAY THROUGH MONDAY...
DURING THE LONG TERM HIGH PRESSURE WILL REMAIN OVER THE SRN CONUS
WITH AN ACTIVE PATTERN ACROSS THE NRN TIER.  ON FRIDAY THE RIDGE IS
PROGGED TO EXTEND FROM THE SRN PLAINS NORTHWARD INTO ALBERTA AND
SASKATCHEWAN.  THIS AMPLIFICATION WILL BE ASSOCIATED WITH A SHARP
TROUGH AND BAROCLINIC ZONE MOVING ONTO THE BRITISH COLUMBIA COAST.
THIS SET UP WILL ALLOW FOR A WARM FLOW INTO THE WRN GREAT BASIN.
MONSOONAL MOISTURE SHOULD MAINLY BE CONFINED TO SRN NEVADA.  HOWEVER
...SFC HEATING WILL HELP TO INCREASE LLVL INSTABILITY...AND THIS
WILL CREATE CONDITIONS FAVORABLE FOR ISOLD TSTMS OVER THE FAR SRN
ZONES.

THE GFS AND ECMWF SHOW THE SRN RIDGE BUILDING WEST INTO THE SWRN
CONUS ON SATURDAY.  THIS SHOULD VEER THE SYNOPTIC FLOW TO A MORE WLY
DIRECTION.  THIS PATTERN WOULD KEEP MOST OF THE LLVL MOISTURE TO OUR
EAST.  THIS PATTERN IS ALSO PROGGED TO REMAIN FAIRLY STATIONARY
THROUGH MONDAY AS THE PROGRESSIVE ZONAL PATTERN SHOULD REMAIN WELL
TO OUR NORTH.  WITH THE STRONG SFC HEATING EXPECTED THE GFS HAS
NEGATIVE LIFTED INDEX VALUES ACROSS MONO AND MINERAL COUNTIES EACH
AFTN AND EVENING FRIDAY THROUGH MONDAY.  AS A RESULT WILL CONTINUE
WITH A SLIGHT CHANCE OF AFTN AND EVENING TSTMS OVER SRN MONO AND
MINERAL COUNTIES EACH DAY.  TEMPERATURES WILL CONTINUE TO BE
SLIGHTLY ABOVE NORMAL THROUGH THE EXTENDED PERIOD.  OHARA

&&

.AVIATION...
TSTMS CAN BE EXPECTED ACROSS THE REGION THIS AFTN AND THIS EVENING.
THE BEST CHANCE OF TSTMS WILL BE FROM 21Z TO 04Z.  THE AIR MASS IS
QUITE MOIST WITH DEW POINTS IN THE 50S ACROSS WRN NEVADA.  HEAVY
RAINFALL AND WIND GUSTS TO 40 KTS ARE POSSIBLE WITH THE STRONGER
STORMS.  THE GENERAL FLOW PATTERN OF THE TSTMS WILL BE FROM THE
SOUTH TO THE NORTH...FROM AROUND 180 TO 200 DEG.  DRY AIR WILL
ADVECT INTO THE REGION AFTER 06Z AS THE UPR TROUGH MOVES EAST.
OHARA

&&

.FIRE WEATHER...
HIGH PRESSURE OVER THE FOUR CORNERS WILL CONTINUE TO BRING UP
MOISTURE INTO THE WESTERN GREAT BASIN AND NORTHEASTERN SIERRA THIS
AFTERNOON AND EVENING. THE APPROACHING LOW PRESSURE SYSTEM WILL MOVE
INTO NORTHERN CALIFORNIA TONIGHT WILL HELP TO ORGANIZE THUNDERSTORMS
WITH SOME EXPECTED TO BECOME SEVERE...WITH DOWNBURST WINDS UP TO
60 MPH AND SMALL HAIL.

STORMS IN NORTHEASTERN CALIFORNIA...CLOSER TO THE UPPER LOW... HAVE
ALREADY SHOWN TO HAVE STORM SPEEDS OF NEAR 30 MPH...WHILE STORMS IN
CENTRAL AND WESTERN NEVADA HAVE SLOWER SPEEDS AROUND 25 MPH. THESE
SPEEDS ARE ALSO EXPECTED TO INCREASE AS THE LOW MOVES IN LATER THIS
EVENING. WITH ABUNDANT MOISTURE IN THE REGION TODAY...INCLUDING A
SPECIAL SOUNDING TAKEN AT 18Z THAT SHOWED 0.80 INCH OF PRECIPITABLE
WATER OVER RENO. MOST OF THE STORMS THAT WE SEE THROUGH TONIGHT WILL
HAVE WETTING RAINS...BUT THERE REMAINS A THREAT OF ISOLATED DRY
LIGHTNING AND A FEW NEW FIRE STARTS OUTSIDE OF THE STORM CORES.

DRY AIR WILL MOVE IN QUICKLY BEHIND THE LOW AS IT MOVES TO THE EAST.
THIS WILL WORK TO STABILIZE THE AREA...WITH A SLIGHT POSSIBILITY OF
A LINGERING STORM TUESDAY MORNING IN THE FAR NORTH NEAR THE OREGON
BORDER. HOON

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NVZ004-005.

     FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR NVZ001-003.

CA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CAZ070-071.

     FLASH FLOOD WATCH UNTIL 8 PM PDT THIS EVENING FOR CAZ073.

&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jul 21, 6:11 AM PDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
611 AM PDT MON JUL 21 2008

CAZ070>073-NVZ001>005-220000-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
611 AM PDT MON JUL 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT...
STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS
WESTERN NEVADA AND NORTHEASTERN CALIFORNIA. UPPER LEVEL SYSTEM
WILL MOVE ACROSS THE AREA PROVIDING THE FOCUS FOR THUNDERSTORM
DEVELOPMENT. THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL AND
THE POTENTIAL FOR FLASH FLOODING DUE TO ABUNDANT MOISTURE AND
TRAINING OF THUNDERSTORMS. SMALL HAIL AND STRONG WIND GUSTS...AS
WELL AS FREQUENT LIGHTNING...CAN ALSO BE EXPECTED WITH ANY THUNDERSTORMS
THAT DEVELOP. AREAS EAST OF HIGHWAY 395 WILL SEE THE BEST CHANCES
FOR THUNDERSTORM ACTIVITY.

THUNDERSTORMS ARE FORECAST TO MOVE NORTHWARD BY TONIGHT IMPACTING
AREAS NORTH OF INTERSTATE 80. LOCALLY HEAVY RAINFALL AS WELL AS
STRONG WIND GUSTS...AND FREQUENT LIGHTNING WILL CONTINUE WITH
THUNDERSTORMS DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED THUNDERSTORM ACTIVITY IS FORECAST IN THE FAVORED
CONVERGENCE ZONE IN MONO AND MINERAL COUNTIES TUESDAY THROUGH
FRIDAY. PRIMARY THREATS WILL BE LOCALLY HEAVY RAINFALL AND SMALL
HAIL. SATURDAY MAY SEE INCREASED CHANCES FOR THUNDERSTORMS ACROSS
SOUTHERN AND EASTERN NEVADA.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT
WEATHER...INCLUDING HEAVY RAINFALL...STRONG THUNDERSTORM OUTFLOW
WINDS...HAIL...AND FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
IN RENO.

SKYWARN ACTIVATION MAY BE REQUIRED FOR THIS AFTERNOON AND EVENING
FOR POTENTIAL STRONG THUNDERSTORMS.

MOZLEY

HTTP://WEATHER.GOV/RENO

In the hours before

Local storm report, Jul 21, 3:56 PM PDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
356 PM PDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             LAHONTAN RESERVOIR      39.46N 119.07W
07/21/2008  M0.75 INCH       CHURCHILL          NV   TRAINED SPOTTER

            HAIL COVERING GROUND AND ROADWAY FLOODING REPORTED ON HWY
            95 BETWEEN YERINGTON AND SILVER SPRINGS.

&&

SMCGUIRE
Local storm report, Jul 21, 3:58 PM PDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RENO NV
358 PM PDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     HEAVY RAIN       NW IMLAY                40.66N 118.15W
07/21/2008  U0.00 INCH       PERSHING           NV   TRAINED SPOTTER

            HEAVY RAIN WITH STRONG WINDS CURRENTLY BEING REPORTED.

0328 PM     HAIL             6 SE SILVER SPRINGS     39.35N 119.18W
07/21/2008  M0.25 INCH       LYON               NV   TRAINED SPOTTER

0334 PM     FUNNEL CLOUD     4 SE FALLON STATION     39.38N 118.67W
07/21/2008                   CHURCHILL          NV   TRAINED SPOTTER

            MULTIPLE FUNNEL CLOUD REPORTS IN SEVERE THUNDERSTORM
            SOUTHEAST OF FALLON.

0335 PM     HAIL             LAHONTAN RESERVOIR      39.46N 119.07W
07/21/2008  M0.75 INCH       CHURCHILL          NV   TRAINED SPOTTER

            HAIL COVERING GROUND AND ROADWAY FLOODING REPORTED ON HWY
            95 BETWEEN YERINGTON AND SILVER SPRINGS.

0341 PM     HEAVY RAIN       6 SE SILVER SPRINGS     39.35N 119.18W
07/21/2008  U0.00 INCH       LYON               NV   TRAINED SPOTTER

            HEAVY RAINFALL WITH PEA-SIZED HAIL COVERING GROUND.

0354 PM     FUNNEL CLOUD     LAHONTAN RESERVOIR      39.46N 119.07W
07/21/2008                   CHURCHILL          NV   TRAINED SPOTTER

            DISTINCT WALL CLOUD BEING REPORTED WITH SEVERE
            THUNDERSTORM OVER LAHONTAN RESERVOIR.

&&

SMCGUIRE
Local storm report, Jul 21, 4:05 PM PDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
405 PM PDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TORNADO          1 SW FALLON             39.47N 118.79W
07/21/2008                   CHURCHILL          NV   TRAINED SPOTTER

            RAIN WRAPPED TORNADO REPORTED ON THE GROUND WITH SEVERE
            THUNDERSTORM 5 MILES WEST OF FALLON.

&&

SMCGUIRE
Local storm report, Jul 21, 4:26 PM PDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
426 PM PDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND GST     1 SW FALLON             39.47N 118.79W
07/21/2008  E0.00 MPH        CHURCHILL          NV   TRAINED SPOTTER

            50-60 MPH WINDS ESTIMATED WEST OF FALLON WITH POWER
            OUTAGES REPORTED IN AREA. ALSO AREAS OF BLOWING DUST
            REPORTED.

&&

SMCGUIRE
Local storm report, Jul 21, 4:30 PM PDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
430 PM PDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     HAIL             4 N FALLON              39.53N 118.78W
07/21/2008  M0.88 INCH       CHURCHILL          NV   TRAINED SPOTTER

            NICKEL SIZED HAIL ACCUMULATING WITH HEAVY RAIN.

&&

SMCGUIRE
Local storm report, Jul 21, 4:33 PM PDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
433 PM PDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TORNADO          5 N FALLON              39.55N 118.78W
07/21/2008                   CHURCHILL          NV   TRAINED SPOTTER

            TORNADO REPORTED ON THE GROUND 5 MILES NORTH OF FALLON BY
            TRAINED WEATHER SPOTTER.

&&

SMCGUIRE

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 3:39 AM PDTSevere Thunderstorm WarningREVMineral28 min
Jul 21, 6:07 AM PDTFlash Flood WatchREVChurchill, Douglas, Lyon, Mineral, Pershing, Storey and 1 more21 hr
Jul 21, 2:07 PM PDTSevere Thunderstorm WarningREVLyon, Storey38 min
Jul 21, 2:10 PM PDTSevere Thunderstorm WarningREVChurchill, Lyon, Mineral35 min
Jul 21, 2:28 PM PDTSevere Thunderstorm WarningREVDouglas, Lyon32 min
Jul 21, 2:42 PM PDTTornado WarningREVChurchill, Lyon, Mineral33 min
Jul 21, 3:07 PM PDTSevere Thunderstorm WarningREVChurchill, Lyon, Storey38 min
Jul 21, 3:12 PM PDTTornado WarningREVChurchill48 min
Jul 21, 3:23 PM PDTSevere Thunderstorm WarningREVChurchill, Lyon, Washoe37 min
Jul 21, 3:37 PM PDTSevere Thunderstorm WarningREVStorey, Washoe38 min
Jul 21, 3:40 PM PDTSevere Thunderstorm WarningREVChurchill, Lyon50 min
Jul 21, 3:49 PM PDTTornado WarningREVChurchill, Lyon41 min
Jul 21, 3:56 PM PDTTornado WarningREVChurchill49 min
Jul 21, 4:03 PM PDTSevere Thunderstorm WarningREVChurchill42 min
Jul 21, 4:10 PM PDTSevere Thunderstorm WarningREVStorey, Washoe35 min
Jul 21, 4:19 PM PDTTornado WarningREVChurchill41 min
Jul 21, 4:46 PM PDTSevere Thunderstorm WarningREVMineral44 min
Jul 21, 4:47 PM PDTSevere Thunderstorm WarningREVDouglas, Lyon43 min
Jul 21, 4:48 PM PDTSevere Thunderstorm WarningREVChurchill, Pershing57 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.